| Catalog Number |
4002C2260 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance (2578)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
10/19/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital disposed of the device.
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra coils 400 (pc400).During the procedure, the physician experienced resistance while attempting to advance a pc400 through a px slim delivery microcatheter (px slim) and the pc400 coil was unable to advance.Therefore the physician retracted the pc400 then flushed the px slim before attempting to advance the same pc400 coil again.However, the physician experienced resistance again while advancing the pc400 coil through the px slim; therefore, the pc400 was removed.The procedure was completed using the same px slim and a new pc400.The physician reported that continuous flush was maintained and a rotating hemostasis valve was used.There was no report of an adverse effect on the patient.